MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC GAMMA XL; PHYSIOLOGICAL MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC GAMMA XL; PHYSIOLOGICAL MONITORING SYSTEM
Model Number MS18985
Medical Device Problem Codes False Positive Result (1227); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ¿at the t2-10 site, we sedated the risk patient somewhat.The saturation meter in the cardio version vibrated and stopped showing the reading value.Showed a good curve, but no reading during the entire sedation.In the end, a finger sensor was used.It would have been important because the patient was obese, started breathing badly and fast.A clear danger event.In addition, at the same place and place t2-9 has increasingly started occur that when the monitor is on, you disconnect the ekg and put it back on, it shows a straight green line for quite a long time before starts showing complexes sometimes causing asy alarms for nothing.There is a fix for the spo2 issue, switching to another technique.This was left undone even during supervision for financial reasons.¿ no adverse patient impact was reported.
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Additional Manufacturer Narrative
The involved patient monitor was sent to the german dräger repair center after some unsuccessful attempts to download the log file.The log consists of two sections ¿ the event log which captures readings and physiological alarms and the error log which captures the entries of technical events.An in-depth evaluation in the repair center revealed that the event log was completely empty and, the error log did not cover the period in question.Further inspection of the device could determine that the battery that buffers the memory for the alarm log was at 0.5 volts instead of 3 volts (correct voltage).This explains why the event log was empty - the device could not store any data in the log due to the depleted battery.Beyond that, the device has a typical appearance of a product that has been used for 13 years; no functional restrictions have been observed.The user's report is not very precise with room for misinterpretations; a clarification was not possible.The description of event was however the only base for the evaluation since the device was not able to record any data in the log file due to the worn battery that buffers the memory chip.In consequence, the reported phenomenon cannot be clearly understood and neither be confirmed nor denied.Draeger derives from the description of event that the initially intended method of spo2 monitoring did not work whereupon the user introduced a finger sensor; this finger sensor has then provided readings as required.It is not plausible that - for the situation described before the change of the sensor - a curve will be displayed on the screen for spo2 but no numeric values.If the monitor is not able anymore to detect a valid signal for a certain parameter, the respective parameter box will blank out or show "***", the curve will disappear and, an advisory alarm will be generated to alert the user that this channel of monitoring got lost.It would be against clinical practice to make therapy decisions solely on the base of one single vital parameter - the user has to find additional indicators to evaluate the patient status.The aspect in the user's report of patient being sedated could be an indication that the observations were made during a surgical procedure for which it would be mandatory to have patient gas monitoring in place.Further, an anesthesia device must be operated under constant supervision of a trained user whereby the absence of monitoring data would be recognized immediately.Dräger comes to the conclusion that the reported event does likely not incorporate a previously unidentified or falsely assessed risk.
 
Event or Problem Description
It was reported that ¿at the t2-10 site, we sedated the risk patient somewhat.The saturation meter in the cardio version vibrated and stopped showing the reading value.Showed a good curve, but no reading during the entire sedation.In the end, a finger sensor was used.It would have been important because the patient was obese, started breathing badly and fast.A clear danger event.In addition, at the same place and place t2-9 has increasingly started occur that when the monitor is on, you disconnect the ekg and put it back on, it shows a straight green line for quite a long time before starts showing complexes sometimes causing asy alarms for nothing.There is a fix for the spo2 issue, switching to another technique.This was left undone even during supervision for financial reasons.¿.No adverse patient impact was reported.

Brand Name
GAMMA XL
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9784470587
MDR Report Key17391685
Report Number1220063-2023-00022
Device Sequence Number6770558
Product Code MHX
UDI-Device Identifier04049098003865
UDI-Public04049098003865
Combination Product (Y/N)N
PMA/510(K) Number
K053484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS18985
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown